Alert archive / Hawaii / Wind Advisories in 2008
Wind Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 18, 2008, 3:20 PM HST for Kalawao County, Hawaii. It took effect at Jan 19, 2008, 6:00 AM HST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 3:20 PM HST (01:20 UTC)
- In effect from
- Jan 19, 2008, 6:00 AM HST
- Expired
- Jan 19, 2008, 9:21 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 190120 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 PM HST FRI JAN 18 2008 ...BUILDING HIGH PRESSURE WILL BRING STRONG WINDS TO HALEAKALA SUMMIT... .WINDS OVER HALEAKALA SUMMIT WILL SWITCH TO EAST AND STRENGTHEN AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS. HIZ022-191430- /O.NEW.PHFO.WI.Y.0003.080119T1600Z-080120T0400Z/ HALEAKALA SUMMIT- 320 PM HST FRI JAN 18 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST SATURDAY. EAST WINDS WILL STRENGTHEN TO 30 MPH OR MORE OVER HALEAKALA SUMMIT SATURDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWHW70 PHFO 191335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SAT JAN 19 2008 ...STRENGTHENING HIGH PRESSURE WILL BRING STRONG WINDS TO HALEAKALA SUMMIT LATER TODAY AND TONIGHT... .STRENGTHENING HIGH PRESSURE OVER AND TO THE NORTH OF THE HAWAIIAN ISLANDS BRING STRONG EAST WINDS TO THE HALEAKALA SUMMIT LATER TODAY AND TONIGHT. HIZ022-200245- /O.EXT.PHFO.WI.Y.0003.080119T1600Z-080120T1600Z/ HALEAKALA SUMMIT- 335 AM HST SAT JAN 19 2008 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM THIS MORNING TO 6 AM HST SUNDAY. EAST WINDS WILL STRENGTHEN TO 30 MPH OR MORE OVER HALEAKALA SUMMIT LATER TODAY AND TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ H LAU
000 WWHW70 PHFO 191921 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 921 AM HST SAT JAN 19 2008 ...WIND ADVISORY FOR HALEAKALA SUMMIT CANCELLED... .WINDS REMAIN LIGHT OVER HALEAKALA SUMMIT. HIZ022-192030- /O.CAN.PHFO.WI.Y.0003.000000T0000Z-080120T1600Z/ HALEAKALA SUMMIT- 921 AM HST SAT JAN 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS OVER HALEAKALA SUMMIT REMAIN LIGHTER THAN EXPECTED...AND THE COMPUTER MODELS HAVE BACKED OFF ON STRENGTHENING THEM. A WIND ADVISORY MAY BE NEEDED EVENTUALLY...BUT PROBABLY NOT BEFORE SUNDAY. $$ DONALDSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 18, 10:00 AM HST, 5 hours 20 minutes earlier.
Area forecast discussion, Jan 18, 10:00 AM HST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI JAN 18 2008 .SYNOPSIS... A TROUGH ALOFT WILL MAKE THE ATMOSPHERE UNSTABLE AND BRING THE POSSIBILITY OF THUNDERSTORMS THROUGH THIS EVENING. THE ATMOSPHERE WILL BECOME MORE STABLE LATER TONIGHT AND TRADE WINDS WILL BUILD BACK OVER THE ISLANDS. TRADE-WIND WEATHER...WITH SHOWERS CONCENTRATED OVER WINDWARD AREAS...WILL PERSIST THROUGH MOST OF NEXT WEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS A NORTH-SOUTH TROUGH ALOFT OVER THE ISLANDS. THIS FEATURE IS MAKING THE ATMOSPHERE AROUND THE ISLANDS RATHER UNSTABLE. SATELLITE AND RADAR IMAGERY HAVE BEEN SHOWING LAYERED CLOUDS AND SCATTERED THUNDERSTORMS OVER WATER NORTHEAST THROUGH EAST THROUGH SOUTHEAST OF MAUI COUNTY AND THE BIG ISLAND. AS THE ISLANDS HEAT UP TODAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FORMING OVER THE BIG ISLAND AND MAUI. THESE STORMS ARE LIKELY TO DISSIPATE THIS EVENING BUT THUNDERSTORMS MAY PERSIST OVER WATER AROUND THE ISLANDS OVERNIGHT. THE COMPUTER MODELS ARE IN GOOD AGREEMENT SHOWING THE TROUGH ALOFT SHIFTING EAST OF THE ISLANDS TONIGHT. AS THE TROUGH MOVES EAST THE ATMOSPHERE WILL BECOME MORE STABLE AND THE THREAT OF THUNDER WILL END. WIND AROUND THE MAIN HAWAIIAN ISLANDS HAVE WEAKENED DUE TO THE INFLUENCE OF TWO WEATHER SYSTEMS. A FRONT FAR NORTHWEST OF THE ISLANDS HAS HELPED ERODE THE SUBTROPICAL RIDGE NORTH OF THE ISLANDS. ALSO...THE TROUGH ALOFT OVER THE ISLANDS HAS INDUCED A SURFACE TROUGH OVER THE ISLANDS. OVER THE NEXT FEW DAYS HIGH PRESSURE WILL RE-BUILD NORTH OF THE ISLANDS AND THE TRADE WINDS WILL STRENGTHEN. TRADE-WIND WEATHER WILL CONTINUE THROUGH MOST OF NEXT WEEK AND THE TRADES WILL BE LOCALLY BREEZY AT TIMES. && .MARINE...THE CURRENT NORTHWEST SWELL REQUIRES A HIGH SURF ADVISORY AND SMALL CRAFT ADVISORY. THE SWELL WILL GRADUALLY DECREASE OVERNIGHT. SURF WILL LIKELY DROP BELOW THE ADVISORY THRESHOLD SATURDAY MORNING AND WAVE HEIGHTS MAY ALSO DIMINISH ENOUGH TO DROP THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY IS LIKELY AGAIN SATURDAY NIGHT AS WINDS STRENGTHEN OVER THE COASTAL WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FOR NORTH-FACING SHORES OF ALL ISLANDS AND WEST-FACING SHORES OF KAUAI AND OAHU AT LEAST INTO SATURDAY. SMALL CRAFT ADVISORY THROUGH EARLY SATURDAY MORNING FOR WATERS AROUND KAUAI...OAHU WINDWARD WATERS...AND KAIWI CHANNEL && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 2:38 PM HST | Special Marine Warning | HFO | 37 min | |
| Jan 18, 2:52 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.